My husband is type 2 diabetic. A few months ago his dr. put him on gabapentin for pain in his side. Since he has had breathing problems and more plus has DEVELOPED neuropothy in his feet. He stopped taking it a few days ago. We are wondering if there are adverse effects to this. His breathing has been really bad last three days. So we are wondering if that is a good idea or does he need to wean off it. Thanks for any info.
I have been taking 300mg a day of Gabapentin for 3 yrs now for distal polyneuropathy - a genetic form of neuropathy and never had the side effects that your husband has.
Chances are he could be allergic to it or very sensitive to it. How much is he taking? Here is more info on Gabapentin, I would also like to suggest he sees his Dr. one should never stop a medication of this type without a Drs permission - it is one that has to be weaned off to avoid withdrawal symptoms.
Thanks for the info. Yes, he has an appt. today with dr. and Debsbears, your last statement on first response was what I was looking for..does he need to wean off. I was wondering about that. Will find out from his dr. today what he thinks. And in answer of your question, he takes 300 mg. 3X day.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.